ISSN 1997-7670 (Print)
ISSN 2541-8785 (Online)

List of issues > Series «Mathematics». 2014. Vol. 8

Variational Optimality Conditions with Feedback Descent Controls that Strengthen the Maximum Principle

V. A. Dykhta

We derive nonlocal necessary optimality conditions that strengthen both classical and nonsmooth Maximum Principles for nonlinear optimal control problems with free right-hand end of trajectories. The strengthening is due to employment of feedback controls, which are assumed to ensure a descent of a value of the cost functional, and are extremal with respect to certain solutions of a Hamilton – Jacobi inequality for weakly monotone functions. The main results are Feedback Minimum Principles for smooth and nonsmooth problems, that are formulated through accessory dynamic optimization problems. Effectiveness of these necessary optimality conditions are illustrated by examples.

Hamilton – Jacobi inequality, feedback control of descent, Maximum Principle, necessary conditions

1. Alekseev V.M., Tikhomirov V.M., Fomin S.V. Optimal control. N. Y., Consultants Bureau, 1987, 309 p.

2. Gabasov R.F., Kirillova F.M. The maximum principle in optimal control theory (in Russian). Moscow, Editorial URSS, 2011, 272 p.

3. Dykhta V.A. Weakly monotone and generating L-functions in optimal control (in Russian). Proc. 10th Int. Chetaev Conf. Analytical mechanics, stability and control, Kazan, KSTU, 2012, vol. 1, part 1, pp. 408–420.

4. Dykhta V.A. Weakly monotone solutions of the Hamilton — Jacobi inequality and optimality conditions with positional controls. Automation and Remote Control, 2014, vol. 75, no. 5, pp. 31–49.

5. Clarke F. Optimization and nonsmooth analysis. Montreal, Universit´e de Montr´eal, 1989, 312 p.

6. Clarke F., Ledyaev Yu.S., Subbotin A.I. Universal positional control and proximal aiming in control problems under perturbations and in differential games. Proc. Steklov Inst. Math., 1999, vol. 224, no. 1, pp. 149–168.

7. Krasovskii N.N., Subbotin A.I. Game-theoretical control problems. N.Y., Springer-Verlag, 1988, 517 p.

8. Krasovskii N.N. Control of a dynamic system (in Russian). Moscow, Nauka, 1985, 518 p.

9. Pontryagin L.S., Boltyanskii V.G., Gamkrelidze R.V., Mishchenko E.F. The mathematical theory of optimal processes. N.Y.-London, Interscience Publishers John Wiley & Sons,;1962, 360 p.

10. Mordukhovich B.Sh. Approximation methods in problems of optimization and control(in Russian). Moscow, Nauka, 1988, 360 p.

11. Subbotin A.I. Generalized solutions of first-order PDEs. Boston, Birkhauser Boston, Inc., 1995, 312 p.

12. Subbotin A.I., Chentsov A.G. Guaranteed optimization in control problems (in Russian). Moscow, Nauka, 1981, 288 p.

13. Subbotina N.N., Kolpakova E.A., Tokmantsev T.B., Shagalova L.G. The method of characteristics for the Hamilton – Jacobi equations (in Russian). Ekaterinburg, RIO UB RAN, 2013, 244 p.

14. Cannarsa P., Sinestrari C. Semiconcave functions, Hamilton – Jacobi equations and optimal control. Progress in nonlinear differential equations and their appications. Boston, Birkhauser, 2004, vol. 58, 304 p.

15. de Pinho M.d.R., Vinter R.B. An Euler-Lagrange inclusion for optimal control problems. IEEE Trans. Automat. Control, 1995. vol. 40, no. 7, pp. 1191–1198.

16. Clarke F.H., Ledyaev Yu.S., Stern R.J., Wolenski P.R. Nonsmooth Analysis andControl Theory. N.Y., Springer-Verlag, 1998, 276 p.

17. Clarke F.H., Ledyaev Yu.S., Stern R.J., Wolenski P.R. Qualitative Properties of Trajectories of Control Systems: a Survey. J. Dynamical and Control Syst, 1995, vol. 1, no. 1, pp. 1–48.

18. Warga J. A second order condition that strengthens Pontryagin’s maximum principle. J. Differential Equations, 1978, vol. 28, no. 2, pp. 284–307.

Full text (russian)